Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Squibnocket

Blood test for Minocycline?

I won't see my derm for another 4 months and by that time I will have been on Minocyline for 6 months. She said that when I come back she wants a blood test to see if I've developed anything from using minocycline. Anyone else have to do this? I've also been on Tazorac cream .05% for a little over a month. She was going to leave me on that for the next 4 months, but I really wanted the .01% gel (the stronger the better, right?) so I asked her if I could use a gel from now on since she had mentioned about working up to a gel about 2 months earlier. She asked if I thought I could handle it. I said sure, and she said ok. She said she would give me the .01% gel and to use it every 3 days until I can use it everyday. Well, when I got my prescription it said .05% gel. When I asked her about this she said that since I was switching from cream to gel, and the gel is more drying that she lowered my dosage. What do you think, did she really think that was best or did she just not want to fess up to a mistake?

Share this post


Link to post
Share on other sites

Hi. I've been on Minocycline for around 14 or 15 months (can't remember) which I got through my Doctor (not Derm). He never said anything about a blood test, and I recently switched Doctors the new one re-prescribed my prescription and didn't say anything about blood tests. I just noticed yesterday (it's been about 3 months) that my dosage is now 100mg as opposed to the 200mg which it had been up until that point. Hmm.

Share this post


Link to post
Share on other sites

i was on mino for a year and a half did wonders for my skina nd i still see the effects from it and i never had 2 get a blood test once i was also on Tazorac for 3 months that did alot more harm then good i only got worse from it i stoped useing mino a half a year ago and Tazorac 4 weeks ago my skin is looking much better

Share this post


Link to post
Share on other sites

Minocin sometimes cause an exacerbation of SLE-Systemic Lupus Erythematosus..... I also had a blood test this week. The test is called A.N.A.- no idea what it stands for. So if you're negative, you'll be okay and you can still be on Mino.....hope this helps :-k

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×